Alert archive / Minnesota / Wind Advisories in 2022
Wind Advisory 13, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Nov 6, 2022, 2:30 AM CST for 8 counties in Minnesota. It took effect at Nov 6, 2022, 10:25 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2022, 2:30 AM CST (08:30 UTC)
- In effect from
- Nov 6, 2022, 10:25 AM CST
- Expired
- Nov 7, 2022, 8:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 40 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS73 KDLH 060830 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 230 AM CST Sun Nov 6 2022 MNZ025-033>038-062030- /O.NEW.KDLH.WI.Y.0013.221106T1800Z-221107T0000Z/ North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of Walker, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 230 AM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Cass, South Cass, Crow Wing, Northern Aitkin, South Aitkin, Carlton and South St. Louis and Pine Counties. This includes the Tribal Lands of the Fond du Lac Band and the Mille Lacs Band, Hinckley, Lena Lake, Big Sandy Lake and, East Lake areas. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ020-021-062030- /O.NEW.KDLH.WI.Y.0013.221106T2100Z-221107T1200Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 230 AM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation. * WHEN...From 3 PM this afternoon to 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
686 WWUS73 KDLH 061625 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 1025 AM CST Sun Nov 6 2022 MNZ025-033>038-070000- /O.EXT.KDLH.WI.Y.0013.221106T1625Z-221107T0000Z/ North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of Walker, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 1025 AM CST Sun Nov 6 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...North Cass, South Cass, Crow Wing, Northern Aitkin, South Aitkin, Carlton and South St. Louis and Pine Counties. This includes the Tribal Lands of the Fond du Lac Band and the Mille Lacs Band, Lena Lake, East Lake, Big Sandy Lake and, Hinckley areas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ020-021-070430- /O.CON.KDLH.WI.Y.0013.221106T2100Z-221107T1200Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 1025 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation. * WHEN...From 3 PM this afternoon to 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
613 WWUS73 KDLH 062109 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 309 PM CST Sun Nov 6 2022 MNZ025-033>038-070000- /O.CON.KDLH.WI.Y.0013.000000T0000Z-221107T0000Z/ North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of Walker, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 309 PM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...North Cass, South Cass, Crow Wing, Northern Aitkin, South Aitkin, Carlton and South St. Louis and Pine Counties. This includes the Tribal Lands of the Fond du Lac Band and the Mille Lacs Band, Lena Lake, East Lake, Big Sandy Lake and, Hinckley areas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ020-021-070915- /O.CON.KDLH.WI.Y.0013.000000T0000Z-221107T1200Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 309 PM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Southern Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
650 WWUS73 KDLH 070010 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 610 PM CST Sun Nov 6 2022 MNZ025-033>038-070115- /O.EXP.KDLH.WI.Y.0013.000000T0000Z-221107T0000Z/ North Cass-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of Walker, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 610 PM CST Sun Nov 6 2022 ...WIND ADVISORY HAS EXPIRED... The wind will gradually decrease tonight. Some localized gusts around 45 mph will remain possible for a couple more hours but they will become less frequent with time. $$ MNZ020-021-071200- /O.CON.KDLH.WI.Y.0013.000000T0000Z-221107T1200Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 610 PM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Southern Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Melde
602 WWUS73 KDLH 070916 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 316 AM CST Mon Nov 7 2022 MNZ020-021-071400- /O.EXT.KDLH.WI.Y.0013.000000T0000Z-221107T1400Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 316 AM CST Mon Nov 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Southern Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation. * WHEN...Until 8 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Crosswinds along Minnesota Highway 61 will be particularly dangerous for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Huyck
503 WWUS73 KDLH 071401 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 801 AM CST Mon Nov 7 2022 MNZ020-021-071515- /O.EXP.KDLH.WI.Y.0013.000000T0000Z-221107T1400Z/ Southern Lake-Southern Cook- Including the cities of Two Harbors, Silver Bay, and Grand Marais 801 AM CST Mon Nov 7 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts have decreased to 15 to 30 mph and will continue to decrease this morning. Therefore the Wind Advisory was allowed to expire. $$ Huyck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Nov 6, 12:48 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 6, 12:48 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1248 AM CDT Sun Nov 6 2022
.DISCUSSION...(This evening through Friday)
Issued at 323 PM CDT Sat Nov 5 2022
Summary...Busy pattern will bring rain/snow to area with strong
winds for Sunday. Wet pattern continues through the week with
several opportunities for rain and snow. Temperatures will cool
off Monday with a warm increase topping out Wednesday before
another cool down towards the end of the week.
A surface low pressure over central WI is bringing light
rain/drizzle to portions of NW WI. This area is expected to move
out overnight as another surface low pressure system moves
eastward along the southern Canada border. By Sunday morning an
associated cold from will split the CWA in half from north to
south. This will be the focus for the CWA's next chance of
precipitation. Temperatures are expected to be in the low 30s
Areas north of U.S. 2 will likely see mostly snow with a
rain/snow mix southward. Snow squalls have been in question for
Sunday afternoon. Model Snow Squall parameter does have an area
over the western portions of the CWA into the MN Arrowhead along
with good lapse rates for that region. However, the instability
and possible Fgen bands are limited to Koochiching county into the
MN Arrowhead. Have slight chance pops for that area due to the
uncertainty of snow squalls and CAM differences with possible
precipitation.
As the cold front quickly move eastward winds will switch from
the south to more west/southwesterly. Given the strong pressure
gradient associated with the low pressure, winds are expected to
gust in the 35 to 45 mph range. In addition, the westerly winds
will usher in dryer air. Therefore, A Fire Weather Watch as been
issued for portions of NW MN.
The winds will continue to be strong through Monday morning. High
pressure at the surface and aloft is expected to move by Monday
afternoon. This will relax the pressure gradient and winds will
decrease and switch to the north. The area will see a short break
from precipitation before another system works its way in Tuesday
afternoon. Given the timing of the system, it is expected to be
all rain with no chance of severe weather as instability is not
present.
The rain continues through the week as a strong upper level low
pressure system spits pieces of energy towards the CWA. As the
upper level system moves into the plains there is the potential
for a strong winter storm. Although, given the difference in model
data it is way too early to speculate will this system will do across
the northern plains.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1248 AM CDT Sun Nov 6 2022
Precipitation has ended at the terminals this evening as the first
of several low pressure systems has lifted into northeast Ontario.
Portions of the Arrowhead, including CKC, will likely see light
precip continue for another hour or two. Flight categories will
fluctuate between IFR and VFR early this morning as fast flow
aloft and pockets of instability are temporarily lowering
ceilings. Attention then shifts to the next system approaching
from the west. A warm front will lift northeastward into the area
between 09Z and 13Z. Ahead of the front rain and snow showers are
expected. There is also a small risk of freezing rain at INL if
surface temperatures remain below freezing when precip arrives.
The warm front will be followed quickly by the first of several
cold fronts. Winds will veer westerly with speeds and gusts
increasing. Snow showers may develop after 17Z at HIB and INL
which could briefly reduce visibility to 1SM or less. However,
there appears to be a relatively deep layer of dry air below the
cloud bases, so the snow may sublimate before reaching the ground.
Winds and gusts will decrease slightly this evening, but will
remain high until after 07.06Z.
&&
.MARINE...
Issued at 1002 PM CDT Sat Nov 5 2022
Several changes to headlines were made, although the forecast
remains on track for very strong winds on Sunday into Sunday
night. Winds have backed to west/southwest this evening and they
will remain that way into Monday morning before veering to
northwest on Monday. It will take waves some time to diminish
overnight along portions of the North Shore and along the South
Shore then gusts will climb back to above Small Craft Advisory
thresholds later tonight into early Sunday morning. We extended
most of the Small Craft Advisories until 10 AM Sunday then the
we went with a Gale Warning. Strong westerly winds still look
likely and portions of the South Shore may see a few storm force
gusts. The wind will start to diminish late Sunday night and
especially during the day Monday.
Looking way ahead, another strong storm will affect the region mid
to late week. The track of the storm has been changing model run
to model run but the storm itself is persistent. Another period of
strong easterly winds will occur with strong west/northwest
possible as it departs.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 33 45 25 41 / 30 20 0 0
INL 18 40 24 38 / 40 30 20 0
BRD 31 43 23 39 / 40 0 0 0
HYR 33 48 22 42 / 60 40 0 0
ASX 35 50 27 44 / 50 40 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Fire Weather Watch this afternoon for MNZ033>038.
LS...Small Craft Advisory until 10 AM CST this morning for LSZ121-
142>148-150.
Gale Warning from 10 AM this morning to 6 AM CST Monday for
LSZ121-140>148-150.
&&
DISCUSSION...KSE
AVIATION...Huyck
MARINE...MeldeHazardous weather outlook, Nov 5, 4:19 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 419 PM CDT Sat Nov 5 2022 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-062130- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 419 PM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight A mix of rain and snow is expected from this afternoon into the evening. A better chance for snow is later tonight and into Sunday morning. Total accumulations up to an inch are possible over the higher terrain and interior portions of Cook County. A dusting to no accumulations are expected elsewhere. Any accumulating snowfall could create slippery stretches of roadways. .DAYS TWO THROUGH SEVEN...Sunday through Friday Very strong west winds are expected Sunday afternoon into late Sunday night with gusts of 35 to 45 mph. These strong winds may potentially lead to critical fire weather conditions on Sunday afternoon for portions of north-central Minnesota and all of east-central Minnesota. Check local burning restrictions and fire danger before burning. Strong winds will linger over the Minnesota Arrowhead and Bayfield Peninsula into early Monday morning. Snow showers may redevelop over portions of northern Minnesota Sunday afternoon and evening, mainly along the International Border. Visibility as low as one-quarter mile may be possible within these snow showers. More precipitation is expected mid week, with mixed precipitation and thunderstorms possible. No severe storms or significant snow accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report precipitation type, and measurements of snow accumulations to the National Weather Service. Spotters and the public can also report precipitation type with the free M-PING smartphone app. LSZ121-140>148-150-062130- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 419 PM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Strong northeast winds are expected to shift to the southwest this evening and remain elevated. A Small Craft Advisory is in effect for all nearshore waters this afternoon and evening. Gusty southwest winds and elevated wave heights are likely to continue for much of the South Shore through tonight. Please refer to the latest Marine Weather Message for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Southwest winds are expected to increase in strength through the day Sunday. Gale force winds of 35 to 45 knots are expected for much of western Lake Superior Sunday afternoon and evening. Occasional storm-force gusts to 50 knots are possible along the South Shore from Port Wing to Madeline Island and across the Outer Apostle Islands. A Gale Warning will likely be needed. Lingering waves from the northeast meeting strong southwest winds may lead to chaotic seas Sunday morning. Lingering stronger winds are expected along the North Shore into Monday morning before winds and waves decrease through the day Monday afternoon into Tuesday. Unruh More information may be obtained at the following web address: http://www.weather.gov/duluth
In the hours before
Special weather statement, Nov 6, 2:28 AM CST, 2 minutes before
Special Weather Statement National Weather Service Duluth MN 228 AM CST Sun Nov 6 2022 MNZ025-026-033>038-061600- North Cass-South Itasca-South Cass-Crow Wing-Northern Aitkin- South Aitkin-Carlton and South St. Louis-Pine- Including the cities of Walker, Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 228 AM CST Sun Nov 6 2022 ...NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR PORTIONS OF NORTHEAST MINNESOTA... Dry conditions and breezy winds will lead to near critical fire weather conditions today. West winds of 20 to 30 mph with gusts of 35 to 45 mph are forecast for this this afternoon. Minimum relative humidity values of 30 to 35 percent are also expected. Together, these conditions could lead to the rapid spread of fires. Check burning restrictions and fire danger before burning. For more information on burning restrictions for Minnesota, see www.dnr.state.mn.us/forestry/fire/firerating_restrictions.html. Levens
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:08 PM CDT | Gale Warning | DLH | 35 hr |
Nearby
Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.